Michigan, 2025Damaging Wind in Michigan, April 2, 2025
April 2, 2025 · NWS GRR · 1 event in 1 county or zone
A severe thunderstorm resulted in power outages in Jackson County on April 3, 2025. Moderate to heavy rain fell across Lower Michigan from storms, though no significant flooding was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm resulted in power outages in Jackson County on April 3, 2025. Moderate to heavy rain fell across Lower Michigan from storms, though no significant flooding was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Apr 2, 6:00 PM EST, 2 hours 20 minutes earlier. Its key messages:
- Severe Weather Still Possible near I-94
- Rain chances Friday night Saturday
- Cold Shot with Snow Early Next Week
Area forecast discussion, Apr 2, 6:00 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
700 PM EDT Wed Apr 2 2025
.KEY MESSAGES...
- Severe Weather Still Possible near I-94
- Rain chances Friday night Saturday
- Cold Shot with Snow Early Next Week
&&
.DISCUSSION...
Issued at 400 PM EDT Wed Apr 2 2025
- Severe Weather Still Possible near I-94
Lack of instability has precluded any severe weather so far this
afternoon and the gravity wave wind threat has also been
underwhelming so far with a few mesonet sites seeing wind
direction changes and gusts 30 knots or less across southern Lower
Michigan.
There is still the chance of a few severe wind gusts and possible
low level mesocyclones with a tornado threat closer to the sfc
warm front across southern Lower Michigan, persisting longest
across the southeast zones this evening. Trends will continue to
be monitored, but at this point the severe threat seems low.
- Rain chances over the weekend
A low across the Southern Plains moves northeast ahead of a
deepening longwave upper trough by Friday with the northern edge
of the precip shield reaching the southeast half of the forecast
area Friday night into Saturday. Colder air filters in across the
north with a mix of snow possible if the precip lingers into
Saturday night and Sunday.
- Cold Shot with Snow Early Next Week
Upper troughing deepens into early next week with a clipper low
tracking across the Great Lakes. The air mass appears cold enough
to allow a coating of Spring snow by Sunday night through Monday
with accums possible for most if not all of Lower Michigan.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 700 PM EDT Wed Apr 2 2025
Another round of thunderstorms will impact many of our terminals
near to south and southeast of KGRR through the early to mid
evening hours bringing reductions to IFR at times and potential
for briefly gusty winds. In addition a very strong low level jet
will continue to create significant LLWS through the evening and
for most of the overnight period.
The threat for thunderstorms will gradually end between 02Z and
03Z Thursday and conditions will slowly improve to MVFR overnight
followed by VFR conditions for Thursday.
&&
.MARINE...
Issued at 400 PM EDT Wed Apr 2 2025
No changes to the Gale Warning, which expires at 11 pm. A SCA has
been issued to begin at 11 pm and run through Thursday afternoon.
Winds will go onshore tonight so waves will build closer to
shore.
&&
.HYDROLOGY...
Issued at 332 PM EDT Wed Apr 2 2025
In general, 1 to 2 inches of rain has fallen so far today across the
Grand and Kalamazoo basins, with another 0.5 to 1.0 likely before
the rain and storms move out later this evening. A few localized
totals over 3 inches are possible. We've seen some minor general
flooding in the far southwest counties including Kalamazoo. These
areal flooding risks will diminish quickly once the rounds of storms
move out.
While the Muskegon River basin did get less rain, water levels were
already starting out higher there due to previous storms, so some
minor flooding is expected over the coming days in Newaygo and also
in Bridgeton. Across the Grand River, it looks like most places will
probably see significant rises but avoid flooding. Exceptions to
this will probably be some of the flooding "trouble spots" including
Comstock Park, around Lansing on the Red Cedar River as well as
Sycamore Creek, and potentially down along the Portage River near
Vicksburg.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Warning until 11 PM EDT this evening for LMZ844>849.
Small Craft Advisory from 11 PM this evening to 4 PM EDT
Thursday for LMZ844>849.
&&
DISCUSSION...Ostuno
AVIATION...Laurens
MARINE...Ostuno
HYDROLOGY...AMDHazardous weather outlook, Apr 2, 3:11 AM EST, 17 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
411 AM EDT Wed Apr 2 2025
MIZ037>040-043>046-050>052-056>059-064>067-071>074-030815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
411 AM EDT Wed Apr 2 2025
This hazardous weather outlook is for portions of southwest Lower
Michigan.
.DAY ONE...Today and Tonight
Slick roads and isolated power outages are possible through mid
morning near and north of M46 due to a mix of snow and freezing
rain.
Thunderstorms are likely today. Severe thunderstorms are
possible this afternoon and evening, mainly near and south of
I96. If severe thunderstorms occur, damaging winds in excess of 70
mph, large hail, and tornadoes are possible.
Localized minor flooding of poor drainage areas is possible today,
especially near and south of M20.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
LMZ844>849-030815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
411 AM EDT Wed Apr 2 2025
This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.
.DAY ONE...Today and Tonight
Periods of gales are expected through this evening. Winds and
waves will then remain hazardous to small craft through tonight
and into Thursday.
Thunderstorms are possible today. Some storms this afternoon and
evening may be severe with winds in excess of 40 knots, hail, and
waterspouts. The best chance for this to occur is south of
Muskegon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Winds and waves will be hazardous to small craft through Thursday
Afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
Thomas
In the hours before
Special weather statement, Apr 2, 5:59 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
659 PM EDT Wed Apr 2 2025
MIZ064-071-030000-
Allegan MI-Van Buren MI-
659 PM EDT Wed Apr 2 2025
...A strong thunderstorm will impact portions of northwestern Van
Buren and central Allegan Counties through 800 PM EDT...
At 657 PM EDT, Doppler radar was tracking a strong thunderstorm near
Van Buren SP, or 8 miles southwest of South Haven, moving northeast
at 60 mph.
HAZARD...Winds to 30 mph with possible funnel clouds
SOURCE...Radar indicated.
Locations impacted include...
Saugatuck... Burnips... Moline...
South Haven... Overisel... Castle Park...
Dorr... Pullman... Fennville...
Van Buren SP... Ganges... Douglas...
Green Lake... Hamilton... South Haven Area Reg...
Lacota... Glenn... Saugatuck Dunes SP...
Holland... Hopkins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4235 8630 4246 8625 4258 8623 4264 8623
4270 8620 4276 8621 4277 8556 4224 8635
4224 8637
TIME...MOT...LOC 2257Z 223DEG 53KT 4233 8641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NJJSpecial weather statement, Apr 2, 7:36 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
836 PM EDT Wed Apr 2 2025
MIZ058-059-030130-
Clinton MI-Ionia MI-
836 PM EDT Wed Apr 2 2025
...A strong thunderstorm will impact portions of Ionia and
northwestern Clinton Counties through 930 PM EDT...
At 836 PM EDT, trained weather spotters reported a strong
thunderstorm near Saranac, or near Ionia, moving northeast at 70 mph.
HAZARD...Penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lyons... Palo... Belding...
Clarksville... Hubbardston... Muir...
Ionia... Pewamo... Smyrna...
Saranac... Orleans... Maple Rapids...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4278 8518 4290 8531 4312 8528 4311 8461
TIME...MOT...LOC 0036Z 225DEG 70KT 4292 8515
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
NJJ
Local storm report, Apr 2, 7:43 PM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
843 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Hail 2 NE Clarksville 42.86N 85.21W
04/02/2025 M0.75 Inch Ionia MI NWS Employee
Dime sized hail at Morrison Lake.
&&Local storm report, Apr 2, 7:48 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
848 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Rain 2 WNW Bradley 42.64N 85.68W
04/02/2025 M2.89 Inch Allegan MI Mesonet
Mesonet station CW5467 Hopkins.
0840 PM Rain 2 W Schoolcraft 42.12N 85.68W
04/02/2025 M2.36 Inch Kalamazoo MI Mesonet
Mesonet station 2923D 2 W Schoolcraft.
0600 PM Rain 1 WSW Portage 42.20N 85.60W
04/02/2025 M2.30 Inch Kalamazoo MI Cocorahs
Cocorahs station MI-KZ-25 Portage 0.8 WSW.
0800 PM Rain 1 WSW Grand Junction 42.40N 86.10W
04/02/2025 M2.26 Inch Van Buren MI CO-OP Observer
CO-OP Observer station GRJM4 Grand Junction
1 W.
0840 PM Rain 2 N Hopkins 42.65N 85.76W
04/02/2025 M2.25 Inch Allegan MI Mesonet
Mesonet station AW344 Hopkins.
0835 PM Rain 1 E Lawton 42.17N 85.82W
04/02/2025 M2.16 Inch Van Buren MI Mesonet
Mesonet station EW6899 Lawton.
0830 PM Rain 4 E Allegan 42.52N 85.77W
04/02/2025 M2.15 Inch Allegan MI Mesonet
Mesonet station DW6933 Allegan.
0840 PM Rain 2 SSW Kalamo 42.51N 85.03W
04/02/2025 M2.11 Inch Eaton MI Mesonet
Mesonet station 8156D 2 SW Kalamo.
0840 PM Rain 2 NNE Woodbury 42.79N 85.07W
04/02/2025 M2.11 Inch Ionia MI Mesonet
Mesonet station 2385D 1 NNE Woodbury.
0840 PM Rain Alaska 42.83N 85.47W
04/02/2025 M2.06 Inch Kent MI Mesonet
Mesonet station AV527 Caledonia.
&&Thunderstorm Wind, Jackson
- When
- April 2, 8:20 PM EST to 8:22 PM EST
- Where
- Jackson County, 2.92 mi SW of Pulaski
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 42.090, -84.670
Multiple power outages of 200 to 1000 each in southwest Jackson county. These were the result of downed power lines from large branches brought down in the wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, April 2 to 3, 20259 deaths · 17 injured · $16 million · EF3 · 102 events
- Tornadoes and Flash Flooding in Kentucky, April 2 to 6, 20254 deaths · 3 injured · $30,000 · EF3 · 122 events
- Tornadoes and Hail in Arkansas, April 2 to 3, 20258 injured · $5.3 million · EF3 · 31 events
- Tornadoes and Flash Flooding in Mississippi, April 2 to 3, 20255 injured · $6.2 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Arkansas, April 2 to 6, 20251 death · 6 injured · EF2 · 116 events
- Tornadoes and Flash Flooding in Indiana, April 2 to 3, 20251 injured · $8.4 million · EF2 · 71 events
- Tornadoes and Flash Flooding in Tennessee, April 2 to 9, 20251 injured · $2.5 million · EF1 · 168 events
- Tornadoes and Hail in Missouri, April 2, 2025$685,000 · EF3 · 6 events
- Tornadoes and Flash Flooding in Missouri, April 2 to 3, 2025$2.3 million · EF2 · 22 events
- Tornadoes and Flooding in Ohio, April 2 to 3, 20252 injured · $529,000 · EF2 · 19 events
- Tornadoes and Hail in Illinois, April 2, 20251 injured · $420,000 · EF2 · 14 events
- Tornadoes and Flash Flooding in Illinois, April 2, 2025EF2 · 78 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257478.